The problem I encountered was not with the steroid but with the long acting beta adrenergic Foracort. While it was nice that Foracort was quicker acting as a rescue medicine, it made my heart pound like Alupent used to make my heart pound back in the 1980s.
There were some nights back in the 1980s where I'd use my Alupent before bed and my heart would pound so hard I was afraid I wouldn't wake in the morning. When I started using the Albuterol inhaler in 1985 and Albuterol nebulizer solution in 1991 this feeling ended.
Yet Formoterol brought it back. There were a few nights, and mornings, after taking Dulera that my heart pounded. I never once had that feeling with Advair. So I decided I could no longer take it.
I like to think Dulera and Symbicort are basically the same medicine because the LABA is the same in each one (Foracort).
I also would like to add here that other than the occasional heart pounding the Foracort caused, I felt really safe using any of these LABAs. I have taken extra puffs from time to time with good results as far as my asthma is concerned. It's a great medicine and it's safe.
I like to think the black box warnings are wrong and basically scare people away from using good medicines. So long as you use them as prescribed, and so long as you treat your asthma appropriately and don't think your Advair or Symbicort or Dulera will cure your exacerbation, I think you'll be okay.
The first time I tried Advair I basically had to wean myself onto it, and that may be what I have to do with Dulera. Only Advair works so well for me I don't see any point in doing that at this time. However, if you have hardluck asthma and are looking for a good asthma medicine, I highly recommend you try one of the above named medicines.
Don't give up if you don't get immediate results or if the side effects hit you. Try one and if it doesn't work try another. Wean yourself onto them slowly while you wean yourself off extra puffs of your ventolin. You may find that after using a combination inhaler for a few weeks that your ventolin usage declines, and your side effects go away.
That's my advice. What's yours????